Jump to content

Armour For Hashimotos


gertie
 Share

Recommended Posts

Have any of you with Hashimotos throiditis tried Armour thyroid med? I was not able to take the synthetic meds because of migraines. I tried very low dose Armour & had double vision so nothing seems to work for me. I have no energy, gaining weight, instead of being cold I sweat all the time. I don't know if it's part of thyroiditis or dysautonomia but my kidney function test are elevated.

With all the problems I have (& I know you all do to), I'd like to just forget all these daily struggles & be normal for awhile. Sorry, now I sound like I'm whining.

My ? is, have any of you have double vision from taking Armour? The dr said he might think Armour had caused it if I had been taking it for a long time but I had only had 2 doses when my double vision started. Thanks.

Link to comment
Share on other sites

I only have experience taking the synthetic thyroid meds ... but I've taken alot of them over the years.

I know with the synthetics, the dosing is VERY VERY SMALL because the drug has a half-life that is really really long. But I think that's not the case with the T3 Armour ... Some people (I've read) take Armour twice a day because it is so rapidly processed in the body.

So while it would be highly unlikely to notice a reaction from say Synthroid in a day or two or even a week ... it may be possible to notice a reaction to Armour in that amount of time.

Good luck finding something that works for you. If you ever do decide to try synthetics again, you should note that there are several different brands ... and each of us react different to the different types. I had to switch from Synthroid to Levoxyl in recent years ... and before that it was the other way around. Unlike most drugs that the insurance companies can switch to generic or other formulary options, you'll find that thyroid drugs fall out of that catigory because it is so critical to be on the exact drug your doctor prescribed.

Hope you find something that works for you.

Link to comment
Share on other sites

Hi,

I tried Armour thyroid and had a lot of side effects due to the T3 in the medication. About 30 minutes after taking it I would get flushing, palpitations, anxious, etc. Have you tried other T4 products - Synthroid and Levoxyl (I wasn't sure which synthetics you have tried)? I am not sure what would cause the double vision per say, as it is not usually associated with increased T3 or T4 levels, but I hope you can find something that works for your body.

~Broken_Shell :unsure:

Link to comment
Share on other sites

I have Hashimotos and was put on Nature-Throid. It contains T3 and T4. It is not synthetic. The hormones in Nature-Throid are derived from a natural porcine (pork) and are supposed to be absorbed more easily. It also has hypoallergenic binding ingredients.

All I know is that I noticed a dramatic difference in my energy level when I started taking it. I've been on it for over two years now.

Bshert

Link to comment
Share on other sites

The double vision usually happens with hyper thyroid. When I first started having thyroid problems several years ago the dr thought I was hyper until I was tested. If I can't tolerate Armour I will try Nature-throid but they should be similar since they are both porcine. The only synthetic I tried was Synthroid & the headache I had was worse than a migraine. I appreciate all your help. Thanks!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...